On the Heegaard Floer homology of branched double-covers

Research output: Contribution to journalArticlepeer-review

205 Scopus citations


Let L ⊂ S3 be a link. We study the Heegaard Floer homology of the branched double-cover ∑(L) of S3, branched along L. When L is an alternating link, HF of its branched double-cover has a particularly simple form, determined entirely by the determinant of the link. For the general case, we derive a spectral sequence whose E2 term is a suitable variant of Khovanov's homology for the link L, converging to the Heegaard Floer homology of ∑(L).

Original languageEnglish (US)
Pages (from-to)1-33
Number of pages33
JournalAdvances in Mathematics
Issue number1
StatePublished - Jun 20 2005

All Science Journal Classification (ASJC) codes

  • General Mathematics


  • Alternating links
  • Branched double-covers
  • Heegaard Floer homology
  • Khovanov's homology


Dive into the research topics of 'On the Heegaard Floer homology of branched double-covers'. Together they form a unique fingerprint.

Cite this